Alert archive / Texas / Gale Warnings in 2014
Gale Warning 8, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Mar 11, 2014, 1:42 PM CDT. It took effect at Mar 12, 2014, 8:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 1:42 PM CDT (18:42 UTC)
- In effect from
- Mar 12, 2014, 8:00 AM CDT
- Expired
- Mar 12, 2014, 5:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
100 WHUS74 KBRO 111842 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 142 PM CDT TUE MAR 11 2014 ...DANGEROUS BOATING CONDITIONS DEVELOP WEDNESDAY... .A POWEFUL COLD FRONT WILL SWEEP ACROSS THE LOWER TEXAS COAST ON WEDNESDAY. FREQUENT GUSTS TO GALE FORCE OR HIGHER ARE EXPECTED ALONG AND FOR SEVERAL HOURS BEHIND THE FRONT. GMZ130-132-135-150-155-170-175-120330- /O.NEW.KBRO.GL.W.0008.140312T1300Z-140312T2200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 142 PM CDT TUE MAR 11 2014 ...GALE WARNING IN EFFECT FROM 8 AM TO 5 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM CDT WEDNESDAY. * WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS. * SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JGG HTTP://WWW.WEATHER.GOV/RGV
4 follow-up statements
153 WHUS74 KBRO 120305 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1005 PM CDT TUE MAR 11 2014 ...DANGEROUS BOATING CONDITIONS DEVELOP WEDNESDAY... .A POWERFUL COLD FRONT WILL SWEEP ACROSS THE LOWER TEXAS COAST WEDNESDAY MORNING. FREQUENT GUSTS TO GALE FORCE OR HIGHER ARE EXPECTED ALONG AND FOR SEVERAL HOURS BEHIND THE FRONT. GMZ130-132-135-150-155-170-175-121130- /O.CON.KBRO.GL.W.0008.140312T1300Z-140312T2200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1005 PM CDT TUE MAR 11 2014 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM CDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM CDT WEDNESDAY. * WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS. * SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
043 WHUS74 KBRO 121141 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 641 AM CDT WED MAR 12 2014 ...DANGEROUS BOATING CONDITIONS DEVELOP WEDNESDAY... .A POWERFUL COLD FRONT IS SWEEPING ACROSS THE LOWER TEXAS COAST THIS MORNING. FREQUENT GUSTS TO GALE FORCE OR HIGHER ARE EXPECTED ALONG AND FOR SEVERAL HOURS BEHIND THE FRONT. GMZ130-132-135-150-155-170-175-122000- /O.CON.KBRO.GL.W.0008.140312T1300Z-140312T2200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 641 AM CDT WED MAR 12 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS. * SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
419 WHUS74 KBRO 121859 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 159 PM CDT WED MAR 12 2014 ...DANGEROUS BOATING CONDITIONS CONTINUING... .A POWERFUL COLD FRONT HAS SWEPT ACROSS THE LOWER TEXAS COAST EARLIER THIS MORNING. FREQUENT GUSTS TO GALE FORCE OR HIGHER ARE EXPECTED FOR A COUPLE MORE HOURS. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE BEYOND THAT INTO THE EVENING HOURS. GMZ130-132-135-130100- /O.CON.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/ /O.NEW.KBRO.SI.Y.0021.140312T2200Z-140313T0100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 159 PM CDT WED MAR 12 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS...DECREASING TO AROUND 20 KNOTS THIS EVENING. * SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-130100- /O.CON.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/ /O.NEW.KBRO.SC.Y.0030.140312T2200Z-140313T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 159 PM CDT WED MAR 12 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: NORTH WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS...DECREASING TO AROUND 20 KNOTS THIS EVENING. * SEAS: SEAS OF 7 TO 11 FEET. BAY WATERS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
369 WHUS74 KBRO 122217 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 517 PM CDT WED MAR 12 2014 ...DANGEROUS BOATING CONDITIONS CONTINUING... .A STRONG COLD FRONT SWEPT ACROSS THE LOWER TEXAS GULF WATERS EARLIER TODAY INCREASING WINDS AND BUILDING SEAS. THESE HIGH SEAS AND GUSTY WINDS ARE EXPECTED TO CONTINUE TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND THE GULF WATERS. GMZ130-132-135-130100- /O.EXP.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/ /O.CON.KBRO.SI.Y.0021.000000T0000Z-140313T0100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 517 PM CDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WINDS: NORTH WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS. * SEAS: BAY WATERS WILL BE VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-130600- /O.EXP.KBRO.GL.W.0008.000000T0000Z-140312T2200Z/ /O.CON.KBRO.SC.Y.0030.000000T0000Z-140313T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 517 PM CDT WED MAR 12 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * WINDS: NORTH WINDS OF 20 KNOTS WITH GUSTS TO 25 KNOTS. * SEAS: SEAS OF 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Mar 11, 8:33 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 11, 8:33 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 833 AM CDT TUE MAR 11 2014 .DISCUSSION...THE ADDED TURBULENCE OF MORNING SUN HAS ONLY SERVED TO AGGRAVATE OUR FOG PROBLEM OVER THE LAST HOUR OR SO. WITH THICK MOISTURE INDICATED ON THE MORNING SOUNDING TO AROUND 1900 FT EXPECT IT WILL BE 2 TO 3 HOURS BEFORE ENOUGH DRYING OCCURS THROUGH THAT LAYER TO OPEN UP TO SUNSHINE AND GET MORE COMPLETE MIXING AND DRYING NEAR THE SURFACE. WITH THAT BASED ON OBSERVATIONAL TRENDS HAVE ISSUED A DENSE FOG ADVISORY FOR THE ISLAND AND VICINITY BOTH OVER LAND AND OVER THE BAY AND NEARSHORE WATERS. LOCALLY DENSE FOG IN THE VALLEY PERSISTS WITH A SPECIAL WEATHER STATEMENT REMAINING VALID FOR THAT AREA. /68-JGG/ && .AVIATION...AMENDED TO HOLD LIFR THROUGH AROUND 16Z WITH A THICK LAYER OF OVERCAST AND FOG UP TO AROUND 1900 FT. WILL TAKE 2 TO 3 HOURS TO MIX AND DRY THAT LAYER SUFFICIENTLY TO IMPROVE VISBY AND CIG SIGNIFICANTLY. ONCE THAT OCCURS HOWEVER A QUICK IMPROVEMENT TO VFR...OVER THE COURSE OF AROUND 2 HOURS...IS ANTICIPATED. CONDITIONS EXPECTED TO GENERALLY IMPROVE FROM WEST TO EAST. /68-JGG/ && .PREV DISCUSSION... /ISSUED 623 AM CDT TUE MAR 11 2014/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...LIFR TO IFR CONDS CURRENTLY ACROSS THE TAF SITES AND WILL CONTINUE THROUGH MID MORNING AT WHICH TIME RAPID IMPROVEMENT WILL OCCUR...REACHING VFR BY NOON. WINDS WILL BE FAIRLY LIGHT AND FROM THE SOUTH. IFR CONDS RETURN OVERNIGHT WITH LIFR ONCE AGAIN A POSSIBILITY AS WINDS WEAKEN AHEAD OF A COLD FRONT WHICH WILL PASS THROUGH THE TAF SITES JUST AFTER THIS TAF PERIOD. PREV DISCUSSION... /ISSUED 353 AM CDT TUE MAR 11 2014/ SHORT TERM /NOW THROUGH WEDNESDAY/...UPPER LOW THAT BROUGHT SHOWERS AND THUNDERSTORMS TO THE REGION LAST NIGHT IS MOVING ACROSS CENTRAL TEXAS AND IN THE PROCESS OF WEAKENING AS IT CONTINUES EASTWARD. DRIER AIR WILL BEGIN TO FILTER IN AS THE LOW HEADS EAST AND DOWNGLIDE OVERSPREADS THE REGION...PRECIPITATION FOR THE MOST PART IS DONE FOR THE SHORT TERM PERIOD. LEFT OVER LOW CLOUDS THIS MORNING WILL DECREASE RAPIDLY LATER THIS MORNING GIVING WAY TO MOSTLY SUNNY SKIES THIS AFTERNOON. PATCHY FOG EXPECTED THIS MORNING WITH VISIBILITIES 2-4 MILES COMMON AND WILL BURN OFF BY MID MORNING. LOW LEVEL TROPOSPHERIC FLOW WILL BE FROM THE SOUTHWEST TO WEST ALLOWING 925MB TEMPERATURES TO WARM INTO THE 20-24C RANGE SUPPORTING HIGHS TODAY IN THE UPPER 70S ALONG THE COAST TO MID 80S IN THE WEST. ATTENTION THEN TURNS TO THE NEXT COLD FRONT. AS STATED PREVIOUSLY...NOT EXPECTING ANY PRECIPITATION DUE TO LITTLE MOISTURE AVAILABILITY. FRONTAL PASSAGE EXPECTED IN THE 12-15Z TIME-FRAME WITH A QUICK TURN TO THE NORTH IN THE WINDS AND BREEZY TO WINDY CONDITIONS EXPECTED ACROSS THE ENTIRE AREA THROUGH MUCH OF THE DAY. WIND ADVISORY MAY NEED TO BE POSTED FOR THE THREE COASTAL COUNTIES LATE WEDNESDAY MORNING INTO EARLY AFTERNOON. HIGHS EXPECTED TO BE IN THE 60S NORTH OF THE VALLEY WITH LOWER 70S WITHIN THE VALLEY. EVEN THOUGH NOT MEETING FIRE WEATHER CRITERIA...WITH THE COMBINATION OF LOWER RH VALUES AND STIFF NORTHERLY WINDS...ANY OUTDOOR BURNING SHOULD BE POSTPONED UNTIL THURSDAY. LONG TERM / WEDNESDAY NIGHT THROUGH MONDAY/...THE EXTENDED REMAINS VIRTUALLY UNCHANGED FROM YESTERDAYS PACKAGE WITH MODELS BEGINNING TO DIVERGE BY FRIDAY WITH THE SPREAD BECOMING INCREASINGLY LARGE BY THE WEEKEND. WILL MAINTAIN A PERSISTENT FORECAST THROUGH THE FIRST HALF OF THE WEEK THEN CONTINUE TO ADVERTISE THE NEXT COLD FRONT MOVING THROUGH LATE SUNDAY INTO EARLY MONDAY. ZONAL FLOW TO SET UP ACROSS TEXAS AT THE BEGINNING OF THE LONG TERM WITH THIS BENIGN WEST TO EAST FLOW HOLDING THROUGH SATURDAY. ANOTHER SHORTWAVE TROUGH IS EXPECTED TO RIDE OVER THE TOP OF THE WEST COAST RIDGE AND SETTLE OVER THE SOUTHWEST STATES THURSDAY. THIS SHORTWAVE IS TO REMAIN NORTH OR WEST OF THE REGION AND LIKELY TO BE A NON FACTOR IN FORECAST. THIS IS WHERE THE MODELS BEGIN TO DIVERGE WITH THE GFS SHUNTING THE TROUGH EASTWARD WHILE THE ECMWF DOES LITTLE WITH THIS TROUGH AND WAITS FOR ADDITIONAL ENERGY LATER IN THE PERIOD. THE MODEL SPREAD THEN EXPONENTIALLY GROWS FROM HERE ON OUT AS THE RIDGE STRENGTHENS OUT WEST AND THE NEXT TROUGH DIVES THROUGH THE ROCKIES. THE ECMWF TAKES THIS TROUGH AND DIGS IT SOUTH TO NEAR MAZATLAN MEXICO/FOR A WEEKEND VACATION/ WHILE THE GFS SIGNIFICANTLY STRENGTHENS THIS TROUGH INTO A STRONG UPPER LOW AND TRACKING IT JUST OFF THE COAST OF GALVESTON TEXAS FOR A POTENTIAL RUDE AWAKENING FOR SPRING BREAKERS. BOTH SOLUTIONS LOOK OUT OF WHACK WITH THE ECMWF SOLUTION SIMILAR TO OUR CURRENT LOW BUT SHOVING THE LOW/TROUGH WAY TO SOUTH. THE GFS LOOKS WAY OVER DONE WITH MINOR SUPPORT ON TRACK BY THE ENSEMBLE MEMBERS BUT LITTLE SUPPORT ON THE EXTREME DEEPENING INDICATED BY THE 00Z DETERMINISTIC RUN. SO IN A NUTSHELL HIGH PRESSURE SETTLES OVER THE CWA THURSDAY MORNING WITH A COOL BUT FINE START ON TAP. TEMPERATURES IN THE 40S TO WARM UP NICELY THURSDAY PM BUT REMAIN BELOW NORMAL EVEN UNDER A MOSTLY SUNNY SKY. A WARMING AND MOISTENING TREND COMMENCES FRIDAY WITH NEAR NORMAL TEMPERATURES FRIDAY AND SATURDAY. SUNDAY AND MONDAY AGAIN ARE LEFT UNCHANGED INDICATING A LOW CHANCE OF RAIN AND A SPRING LIKE COLD FRONT SUNDAY NIGHT INTO MONDAY. MARINE...NOW THROUGH WEDNESDAY...FAVORABLE MARINE CONDITIONS EXPECTED TODAY THROUGH LATE TONIGHT WITH LOW TO MODERATE SOUTHERLY WINDS AND SEAS OF 2-4 FEET. THE NEXT COLD FRONT WILL BLAST THROUGH THE COASTAL WATERS WEDNESDAY MORNING WITH NORTHERLY WINDS INCREASING DRASTICALLY THROUGH THE MORNING HOURS AND SEAS QUICKLY BUILDING TO 6-10 FEET BY THE AFTERNOON. SOLID SMALL CRAFT ADVISORIES BEGINNING LATE WEDNESDAY MORNING. SUBSEQUENT FORECASTS WILL NEED TO BE MONITORED FOR ANY GALE FORCE GUSTS. WEDNESDAY NIGHT THROUGH SATURDAY...WINDS AND SEAS BEGIN TO LOWER WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE REGION. MARINE CONDITIONS CONTINUE TO IMPROVE THURSDAY WITH EXCELLENT MARINE WEATHER THURSDAY NIGHT INTO SATURDAY AS BROAD HIGH PRESSURE RIDGE SETTLES OVER THE NORTHERN GULF. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR TXZ257. GM...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR GMZ130-150. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/52
Hazardous weather outlook, Mar 11, 11:06 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1106 AM CDT TUE MAR 11 2014 TXZ248>257-121615- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1106 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. PATCHY DENSE FOG IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING...MAINLY CLOSE TO THE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WITH THE PASSAGE OF A COLD FRONT WEDNESDAY MORNING...BREEZY TO WINDY CONDITIONS ARE EXPECTED THROUGH WEDNESDAY AFTERNOON. A WIND ADVISORY MAY NEED TO BE POSTED FOR THE THREE COASTAL COUNTIES LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED WEDNESDAY DUE TO THE HIGHER WINDS ALONG WITH LOWER RELATIVE HUMIDITY VALUES. AN ELEVATED RISK FOR RIP CURRENTS IS EXPECTED WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-121615- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1106 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHY DENSE FOG IS POSSIBLE TONIGHT...MAINLY IN THE VICINITY OF SOUTH PADRE ISLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT AS WELL AS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
In the hours before
Special weather statement, Mar 11, 7:42 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 742 AM CDT TUE MAR 11 2014 TXZ253-255-257-111445- HIDALGO-INLAND CAMERON-COASTAL CAMERON- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO...BROWNSVILLE...HARLINGEN...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 742 AM CDT TUE MAR 11 2014 ...PATCHY DENSE FOG THROUGH THE MORNING COMMUTE... AREAS OF FOG WITH PATCHES OF LOCALLY DENSE FOG ARE EXPECTED TO PERSIST THROUGH ABOUT 9 TO 10 AM THIS MORNING ACROSS PORTIONS OF THE LOWER AND MIDDLE RIO GRANDE VALLEY AND THE SOUTH PADRE ISLAND AREA. VISIBILITIES OF ONE HALF TO ONE MILE WILL BE COMMON. MOTORISTS SHOULD USE LOW BEAM HEADLIGHTS...INCREASE FOLLOWING DISTANCE AND PREPARE FOR SUDDEN CHANGES IN VISIBILITY. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:22 AM CDT | Dense Fog Advisory | BRO | 3 hr | |
| Mar 11, 8:24 AM CDT | Marine Dense Fog Advisory | BRO | 3 hr | |
| Mar 11, 1:40 PM CDT | Rip Current Statement | BRO | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.